Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2007, 4:39 PM CDT for Audrain County, Pike County, Ralls County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 4:39 PM CDT (21:39 UTC)
- Expired
- Mar 31, 2007, 5:16 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 312139 SVRLSX MOC007-163-173-312230- /O.NEW.KLSX.SV.W.0028.070331T2139Z-070331T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 439 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI WESTERN PIKE COUNTY IN NORTHEAST MISSOURI SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI * UNTIL 530 PM CDT * AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LADDONIA...OR ABOUT 9 MILES SOUTHWEST OF VANDALIA...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... VANDALIA... CURRYVILLE... SPENCERBURG... CENTER... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3921 9185 3912 9162 3940 9120 3959 9167 $$ GKS
2 follow-up statements
000
WWUS53 KLSX 312153
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT SAT MAR 31 2007
MOC007-312203-
/O.CAN.KLSX.SV.W.0028.000000T0000Z-070331T2230Z/
AUDRAIN MO-
453 PM CDT SAT MAR 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR AUDRAIN COUNTY IS CANCELLED...
LAT...LON 3938 9165 3929 9147 3951 9110 3968 9131
3968 9152
$$
MOC163-173-312230-
/O.CON.KLSX.SV.W.0028.000000T0000Z-070331T2230Z/
PIKE MO-RALLS MO-
453 PM CDT SAT MAR 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RALLS AND NORTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
8 MILES WEST OF SPENCERBURG...OR ABOUT 6 MILES NORTH OF VANDALIA...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CENTER...SPENCERBURG...FRANKFORD...NEW LONDON...SPAULDING...ILASCO
AND SAVERTON.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3938 9165 3929 9147 3951 9110 3968 9131
3968 9152
$$
TES000
WWUS53 KLSX 312216
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SAT MAR 31 2007
MOC163-173-312227-
/O.CAN.KLSX.SV.W.0028.000000T0000Z-070331T2230Z/
PIKE MO-RALLS MO-
517 PM CDT SAT MAR 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR RALLS AND NORTHWESTERN PIKE
COUNTIES IN NORTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 3938 9165 3929 9147 3951 9110 3968 9131
3968 9152
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:48 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 31, 2:48 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT SAT MAR 31 2007 .DISCUSSION... MAIN CONCERN DEALS WITH CHANCES FOR SEVERE WEATHER THROUGH THIS EVENING OVER THE AREA WITH A TORNADO WATCH CURRENTLY IN EFFECT UNTIL 9 PM OVER THE NRN COUNTIES OF THE CWA. NARROW LINE OF TSRA IS MOVG EWD WITH ISOLD TSRA THAT IS DEVELOPING AHEAD OF THE LINE. EXPECT THIS MODE TO BE PREDOMINANT THROUGH THE EVENING HOURS GIVEN RELATIVELY WEAK INSTABILITY/HIGH SHEAR ENVIRONMENT AND THE ALIGNMENT OF THE SHEAR VECTORS WITH THE COLD FRONT. GIVEN THE IMPRESSIVE LOW AND DEEP LAYER SHEAR...SHOULD SEE A FEW SUPERCELLS WITH ATTENDANT SMALL RISK OF TORNADOES AS THIS LINE MOVES EWD INTO SLIGHTLY HIGHER DEWPOINT AXIS AND BACKED WINDS. FRONT SHOULD SWEEP EAST OF AREA BY LATE THIS EVENING ENDING TSRA...BUT HAVE SLGT CHC OF SHRA OVER NRN HALF OF CWA OVERNIGHT AND SUNDAY AS BOTH THE GFS/NAM HINTS AT ISOLD SHRA WRAPPING AROUND THE SRN PERIPHERY OF THE UPPER LOW. GFS/NAM LOOK TO BE IN RELATIVELY GOOD AGREEMENT WITH CURRENT STORM SYSTEM LIFTING OUT AND ANOTHER TROUGH DIGGING SEWD AND CLOSING OFF OVER THE UPPER MIDWEST BY TUESDAY. NOT MUCH COOL DOWN AFTER TONIGHTS FRONT WITH AIRMASS OF PACIFIC ORIGIN. WINDS WILL BE WESTERLY TOMORROW AND SOUTHWESTERLY ON MONDAY WITH 850MB TEMPS OF +4 TO +8C TOMORROW AND +12 TO +16C ON MONDAY. TEMPERATURES MAY GET HELD DOWN OVER THE NRN HALF OF THE CWA TOMORROW GIVEN MORE CLOUDS. JUST USED BLEND OF GFS AND NAM MOS GUIDANCE TO TEMPS. HAVE LIMITED CHC OF TSRA TO JUST THE NRN PART OF THE CWA OVERNIGHT MONDAY NIGHT AS LOW LEVEL JET INCREASES CAUSING INCREASE IN LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT INTO AREA. LOOKS LIKE A DECENT CHANCE OF TSRA ON TUESDAY/TUESDAY EVENING AS LARGE SCALE LIFT AND SFC CONVERGENCE WILL BE ACTING ON MLCAPES IN THE 1500-2500 J/KG RANGE. DEEP LAYER SHEAR OF 30-45 KTS AND ORIENTATION OF COLD FRONT SUGGEST POTENTIAL FOR SVR MULTICELL LINE/POSSIBLE SUPERCELLS. IN THE EXTENDED RANGE (WED-NEXT SAT)...UPPER FLOW WILL UNDERGO SIGNIFICANT AMPLIFICATION BY LATE IN THE WEEK...WITH A LONGWAVE TROUGH IN THE EAST AND A RIDGE OVER THE WEST. THIS WILL FINALLY MEAN A BIG CHANGE IN TEMPERATURES...GOING FROM WELL ABOVE NORMAL TO BELOW NORMAL. MOST OF THE MODELS SEEM IN REASONABLE AGREEMENT WITH THE OVERALL PATTERN...THOUGH THE ECWMF IS FASTER AND NOT AS DEEP WITH THE UPPER TROUGH BY LATE IN THE WEEK. MODELS GENERALLY AGREE THAT SFC HIGH WILL BUILD DOWN INTO THE REGION BEHIND THE LATE TUESDAY FRONT. NOT SEEING MUCH SUPPORT FOR ANY PRECIPITATION THE REST OF THE WEEK IN THE NWLY FLOW ALOFT SO HAVE GONE DRY. GFS ENSEMBLE MOS AT KSTL HAS BEEN WARMING WITH EACH RUN THRUOUGH TUESDAY...BUT ACTUALLY HAS BEEN COOLING BIT FOR WEDNESDAY AND THURSDAY WHICH INCREASES CONFIDENCE GIVEN RECENT WEEK RUNS OF TRYING TO COOL THINGS DOWN TOO QUICKLY. TEMPERATURES GENERALLY FOLLOW A BLEND OF GFS ENSEMBLE MOS...NCEP GUIDANCE AND PERSISTENCE. BRITT && .AVIATION... FOR THE 18Z TAFS...CDFNT/DRYLN EXTDG FM SFC LOW OVR NERN KS S THRU ERN OK WL MOVE EWD THRU THE CWA THIS AFTN AND THIS EVNG. A THIN LN OF CONVECTION HAD RECENTLY DVLPD FM JUST SW OF SZL TO JUST E OF JLN. WILL FCST A COUPLE OF HRS OF TSRA AT THE TAF SITES THIS AFTN INTO THIS EVNG. WILL INCLUDE A TEMPO GRP OF TSRA IN COU DURING THE EARLY TO MID AFTN HRS...AND DURING THE LT AFTN AND EARLY EVNG HRS IN UIN...STL AND SUS. WILL ALSO FCST SCT-BKN CUMULUS CLOUDS AT 3000-4000 FT THIS AFTN ALONG WITH A MID LVL CLOUD CEILING. STG AND GUSTY SLY SFC WNDS WILL GRADUALLY VR ARND TO A SWLY DIRECTION BHND THE CDFNT/DRYLN. LOW LVL CLOUDS WILL CLR OUT BHND THE CDFNT/DRYLN THIS EVNG. LOOKING AT MDL RH PROGS IT APRS THAT THERE WILL BE MID LVL CLOUDINESS LT TGT AND EARLY SUN MRNG AHD OF A RELATIVELY WK SHRTWV TROF MOVG EWD THRU THE CWA. MDLS GENERATE SOME QPF WITH THIS FEATURE MAINLY BTWN 06Z SUN AND 12Z SUN BUT WILL LIKELY LEAVE TAFS DRY FOR NOW LT TGT AND SUN MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 31, 4:27 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 427 PM CDT SAT MAR 31 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 427 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES... LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDTIONAL STRONG THUNDERSTORMS ARE POSSBILE OVER THE AREA ON TUESDAY AND TUESDAY EVENING AS ANOTHER FRONT MOVES ACROSS THE MIDWEST. AFTER A STRETCH OF UNSEASONABLY WARM WEATHER...MUCH COOLER WEATHER IS EXPECTED TO MOVE INTO THE AREA BEHIND A COLD FRONT ON TUESDAY NIGHT. FROST IS POSSIBLE LATE NEXT WEEK AS OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EARLY THIS EVENING. BRITT
In the hours before
Local storm report, Mar 31, 3:00 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL SHELBINA 39.69N 92.04W
03/31/2007 M0.75 INCH SHELBY MO TRAINED SPOTTER
PENNY SIZE HAIL WITH STRONG WINDS.
&&
BRITTLocal storm report, Mar 31, 3:07 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG SHELBINA 39.69N 92.04W
03/31/2007 SHELBY MO TRAINED SPOTTER
LIGHT POLE DOWN ON WEST ELM STREET IN THE CITY LIMITS.
&&
BRITTLocal storm report, Mar 31, 4:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL STEFFENVILLE 39.97N 91.88W
03/31/2007 E0.75 INCH LEWIS MO CO-OP OBSERVER
DIME SIZE HAIL.
0358 PM HAIL 7 NNW MONTICELLO 40.12N 88.63W
03/31/2007 E0.75 INCH PIATT IL PUBLIC
DIME SIZE HAIL REPORTED IN WILLIAMSTOWN.
&&
BRITTLocal storm report, Mar 31, 4:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 7 NNW MONTICELLO 40.21N 91.76W
03/31/2007 E0.75 INCH LEWIS MO PUBLIC
DIME SIZE HAIL REPORTED IN WILLIAMSTOWN.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 38 min |
| Mar 31, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 45 min |
| Mar 31, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 32 min |
| Mar 31, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 38 min |
| Mar 31, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 45 min |
| Mar 31, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 40 min |
| Mar 31, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 43 min |
| Mar 31, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.